Hail, Barton
- When
- June 7, 10:02 PM CST
- Where
- Barton County, 4.1 mi NNE of Nashville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.430, -94.460
Numerous thunderstorms caused wind damage and flash flooding across southwest Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous thunderstorms caused wind damage and flash flooding across southwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 8:22 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 PM CDT THU JUN 07 2007 .DISCUSSION... ACTIVE NIGHT OF WEATHER ON TAP. WHILE THE DRY LINE STALLED OUT TO OUR WEST LATE THIS AFTERNOON...A COLD FRONT HAS SURGED TO THE SOUTHEAST ACROSS CENTRAL KANSAS DURING THE PAST FEW HOURS...ASSOCIATED WITH A MID LEVEL LEVEL DISTURBANCE ROUNDING THE BASE OF THE UPPER LOW OVER THE NORTHERN PLAINS. THIS COLD FRONT WILL OVERTAKE THE AFOREMENTIONED DRY LINE DURING THE NEXT FEW HOURS AND PROVIDE THE LIFT NEEDED TO BREAK THE CAP NOTED ON THE 00Z KSGF SOUNDING. THE CAP HAS WEAKENED SUFFICIENTLY TO OUR WEST (AND AHEAD OF THE DRYLINE) TO ALLOW FOR A FEW TSRA TO DEVELOP FROM CENTRAL KS TO SE KS. SCT SUPERCELLS WILL CONTINUE TO DEVELOP AHEAD OF THE DRYLINE THROUGH MIDNIGHT AND AFFECT EXTREME SE KS AND FAR WESTERN MO. ADDITIONAL THUNDERSTORM ARE ANTICIPATED AS THE COLD FRONT SURGES INTO THIS WARM AND UNSTABLE AIRMASS. A COMBINATION OF ISOLATED SUPERCELLS AND LINE SEGMENTS ARE FIRST EXPECTED...WITH AN EVENTUAL MORPH INTO A SQUALL LINE. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE. TIMING WISE...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR CAN EXPECT STORMS PRIOR TO 3AM...WITH AREAS EAST OF THE HIGHWAY 65 CORRIDOR EXPERIENCE STORMS AFTER 3AM. GAGAN && .PREV DISCUSSION... /320 PM CDT THU JUN 07 2007/ THE FULL SUITE OF SEVERE WEATHER CAN BE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AND OVERNIGHT. WILL BE MONITORING SATELLITE TRENDS CLOSELY THIS AFTERNOON FOR THE POSSIBILITY OF CAP EROSION. THE LATEST SREF GUIDANCE SUGGESTS THAT THERE IS ABOUT A 30% CHANCE OF THE CAP BREAKING PRIOR TO 00Z...WITH THE BEST CHANCES OCCURRING WEST OF HIGHWAY 65. OTHERWISE MORE NUMEROUS STORMS WILL DEVELOP ALONG THE DRYLINE OVER THE FLINT HILLS LATE THIS AFTERNOON AND THIS EVENING...EVENTUALLY SPREADING INTO THE OZARKS THROUGH THE LATE EVENING AND OVERNIGHT HOURS. HIGH END INSTABILITY AND SHEAR PARAMETERS SUGGEST THE LIKELIHOOD OF ORGANIZED CONVECTION CAPABLE OF PRODUCING ALL MODES OF SEVERE PHENOMENA. CRAMER .SHORT TERM...TONIGHT THROUGH SATURDAY INTENSE CYCLONE CURRENTLY MOVING THROUGH THE NORTHERN PLAINS SHOULD PROVIDE A TRANSITION FROM A SPRING TO A MORE SUMMER TYPE PATTERN. FRONT/DRYLINE WILL MAKE ITS WAY INTO THE CWA DURING THE OVERNIGHT HOURS. SEVERE POTENTIAL IS DEFINITELY THERE. CURRENTLY UNDER A CAPPED ENVIRONMENT BUT INSTABILITY AND SHEAR PRESENT FOR SUPERCELL FORMATION. A COMBINATION OF THE APPROACHING SURFACE FRONT AND AN UPPER LEVEL SPEED MAX WILL ALLOW CAP TO WEAKEN SOMETIME THIS EVENING. FRONT MAKES ITS WAY THROUGH THE AREA BY 12Z FRIDAY AND BECOMES EAST-WEST ORIENTED ACROSS ARKANSAS. UPPER LEVEL HIGH PRESSURE THEN BEGINS BUILDING OVER THE SOUTHERN STATES ON FRIDAY. SURFACE FRONT REMAINS CLOSE ENOUGH TO THE AREA TO WARRANT AT LEAST SLIGHT CHANCE POPS ALONG ARKANSAS BORDER THROUGH SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY MEAN TROUGH BEGINS TO SET UP ACROSS WESTERN U.S. ON SUNDAY ALLOWING RIDGING TO TAKE PLACE OVER THE OZARKS. AS THE SURFACE HIGH MOVES ON TO THE EAST...CONVECTION WILL BECOME MORE WIDELY SCATTERED IN NATURE AND WILL MORE LIKELY DEPEND ON THE MOVEMENT OF DISCRETE UPPER LEVEL WAVES ACROSS THE TOP OF THE FLAT RIDGE. TEMPERATURES WILL BE AT TO JUST SLIGHTLY ABOVE SEASONAL NORMALS. GUIDANCE TEMPS SEEMED REASONABLE AND DID NOT MAKE TOO MANY ADJUSTMENTS. GAEDE && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS: A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATER THIS EVENING INTO THE OVERNIGHT HOURS...AS A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE FRONT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN KANSAS THIS EVENING...EVENTUALLY SHIFTING INTO SOUTHWEST MISSOURI LATER THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE. IN THE MEAN TIME...GUSTY SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 35 MPH AT TIMES. STRONG WINDS ARE EXPECTED THROUGH THE EVENING HOURS...UNTIL THE FRONT APPROACHES THE TAF SITES DURING THE OVERNIGHT HOURS. UPON THE PASSAGE OF THE FRONT...EXPECTED WINDS TO SHIFT TO THE NORTHWEST. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...WIND ADVISORY FOR THE MISSOURI OZARKS UNTIL 7 PM. KS...WIND ADVISORY FOR EXTREME SOUTHEAST KANSAS UNTIL 7 PM. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT THU JUN 7 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 756 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EXTREME SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS LATER THIS EVENING...THEN SPREAD EAST THROUGH THE REST OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: AN EXTREMELY UNSTABLE AND MOIST AIRMASS HAS DEVELOPED ACROSS THE REGION THIS AFTERNOON AND EVENING. A DRY LINE WILL SURGE INTO THE FLINT HILLS REGION OF KANSAS AND TRIGGER SEVERE THUNDERSTORMS. THESE STORMS WILL MOVE EAST INTO EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS DURING THE LATE EVENING AND OVERNIGHT HOURS. DUE TO THE VERY MOIST AIRMASS IN PLACE SOME LOCATIONS WILL EXPERIENCE FLASH FLOODING OF SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI EARLY FRIDAY MORNING. SOME STORMS MAY STILL BE SEVERE WITH DAMAGING WINDS POSSIBLE. THE FRONT WILL SHIFT SOUTH OF THE AREA DURING THE DAY FRIDAY...BUT IS EXPECTED TO RETURN NORTH LATER IN THE WEEKEND BRINGING BACK THE CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING WEST OF A LINE FROM CASSVILLE TO WARSAW LINE INITIALLY...AND THEN ACROSS THE REMAINDER OF THE OZARKS LATER TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE/CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 841 PM CDT THU JUN 7 2007 KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093-094-101- 080245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON- LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE 841 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 362 IN EFFECT UNTIL 4 AM CDT FRIDAY FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 17 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MILLER IN SOUTHWEST MISSOURI BARTON BENTON CEDAR DADE DALLAS GREENE JASPER LAWRENCE MCDONALD MORGAN NEWTON POLK ST. CLAIR VERNON THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARTHAGE... COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...FORT SCOTT... GREENFIELD...HERMITAGE...JOPLIN...LAKE OZARK...LAMAR...MOUNT VERNON... NEOSHO...NEVADA...OSAGE BEACH...OSCEOLA...PINEVILLE...PITTSBURG... REPUBLIC...SPRINGFIELD...STOCKTON...VERSAILLES AND WARSAW. WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 938 PM CDT THU JUN 7 2007 KSZ097-101-080315- CRAWFORD KS-CHEROKEE KS- 938 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL 1015 PM CDT... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF PARSONS...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... MCCUNE BY 945 PM CDT. 9 MILES NORTHWEST OF CHEROKEE BY 1000 PM CDT. GIRARD BY 1005 PM CDT. 7 MILES NORTHWEST OF PITTSBURG BY 1010 PM CDT. ARMA...FRONTENAC...ENGLEVALE AND 7 MILES SOUTHWEST OF MULBERRY BY 1015 PM CDT. THE TOWNS OF GREENBUSH...BEULAH...RINGO...LONE OAK...POLK... FRANKLIN...CROWBAR AND YALE ARE IN THE PATH OF THIS STORM. PEOPLE IN CHEROKEE AND CRAWFORD COUNTIES...INCLUDING THE CITIES OF MCCUNE...GIRARD AND ARMA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1016 PM CDT THU JUN 7 2007 MOZ066-077-080345- BARTON MO-VERNON MO- 1016 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR BARTON AND VERNON COUNTIES UNTIL 1045 PM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MULBERRY...OR 5 MILES EAST OF ARMA... MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... SHELDON BY 1035 PM CDT. THE TOWNS OF IRWIN...MILFORD AND MONTEVALLO ARE IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST LIBERAL 37.56N 94.52W
06/07/2007 E50 MPH BARTON MO EMERGENCY MNGR
40 TO 50 MPH WIND GUST...POWER OUTAGE REPORTED
&&
BARJENBRUCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG 1 S PITTSBURG 37.40N 94.70W
06/07/2007 CRAWFORD KS TRAINED SPOTTER
SEVERAL LIMBS DOWN...PEA SIZE HAIL ALSO REPORTED.
&&
BARJENBRUCHThe Springfield radar (KSGF), 96 km away, was scanning. The volume nearest the first event began at 04:03 UTC.
12 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Severe thunderstorm wind gusts damaged three barns and two grain bins northeast of Nashville. Several trees were blown down as well.
A few trees were downed from thunderstorm wind gusts.
A small area of trees were downed near Highway 71 and Southwest 40th Road.
Trees and power lines were downed from thunderstorm wind gusts in Joplin.
Severe thunderstorm wind gusts downed several large limbs.
Severe thunderstorm wind gusts downed several large limbs.
Severe thunderstorm wind gusts downed several trees within several areas of the county.
Numerous large tree limbs were blown down by thunderstorm wind gusts.
One eight inch diameter tree was blown down near Sparta.
Five to six power poles were blown down along Highway 86 north of Wheaton.
Excessive rainfall caused a few low water crossings to become impassable to motorists.
Excessive rainfall caused Torey Creek to flood sections of Highway O.
Heavy thunderstorms caused flash flooding over several areas of Stone County. Numerous sections of Highway 413 along with a section of Highway 176 near Abesville, were impassable to motorists.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42083, 42084, 42089, 42091, 42092, 42360, 42347, 42349, 42351, 42354, 42355, 42357, 42359, 42060, 42063, 42082.